MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBHR130502A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, this patient underwent emergent endovascular treatment of a zone 2 type b dissection with malperfusion, and was implanted with a gore® tag® thoracic branch endoprosthesis (tbe) with coverage of the left subclavian artery (lsa).Three gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn devices) were implanted as branch devices within the lsa as the appropriately sized side branch devices were not available.Additionally, it was reported that during advancement of the tbe device, the physician encountered alot of difficulty positioning the tbe device to align properly to the greater curve.The tbe device had been withdrawn back down to the descending thoracic aorta at least ten times in an attempt to get the portal to line up; as it kept flipping to the lesser curve of the aorta as opposed to the greater curve.The device was also completely removed from the sheath and reinserted it back into the sheath in hopes of getting it to track and align better.Additionally, it was reported that during all the excessive device manipulation, that the lunderquist wire parked in the ascending thoracic aorta had been dragged back to the level of the descending aorta and had to be re-advanced back up into the ascending aorta.The tbe device was successfully deployed and three viabahn devices were implanted within the lsa.On (b)(6) 2023, (late morning) it was reported that the patient had minor right side stroke symptoms with left sided paralysis.The patient paralysis is reported to have now resolved according to the physician.
 
Additional Manufacturer Narrative
Gore® viabahn® endoprosthesis with heparin bioactive surface (serial # (b)(6) ; udi# (b)(4).Gore® viabahn® endoprosthesis with heparin bioactive surface (serial #; unknown udi# unknown) were overlapped and implanted in same anatomical location.At this time it is unknown which device caused or contributed to this event.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lots met all pre-release specifications.This complaint was initiated based on information received from the field.The information reported in the complaint does not reasonably suggest a potential malfunction or product packaging and/or labeling issue has occurred.Neither images enabling direct assessment of product performance nor the product itself, which remains implanted, were returned for evaluation.Consequently, a direct product analysis was not possible.According to the a gore® viabahn® endoprosthesis with heparin bioactive surface instructions for use (ifu) possible adverse events and complications that may occur with the use of any gore® viabahn® endoprosthesis with heparin bioactive surface or in any endovascular procedure and require intervention include, but are not limited to stroke.Additional viabahn devices included on this report: gore® viabahn® endoprosthesis with heparin bioactive surface (serial # (b)(6) ; udi# (b)(4) ).Gore® viabahn® endoprosthesis with heparin bioactive surface (serial #; (b)(6) udi# (b)(4) ).Were overlapped and implanted in same anatomical location.At this time it is unknown which device caused or contributed to this event.They are the same device family.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16827127
Report Number2017233-2023-03893
Device Sequence Number6820700
Product Code NIP
UDI-Device Identifier00733132646128
UDI-Public00733132646128
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberVBHR130502A
Device Catalogue NumberVBHR130502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale
Patient Weight52 KG